MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Pain (1994); Red Eye(s) (2038); No Code Available (3191)
Date of Event 06/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date: if implanted, give date: unknown/ not provided.Explant date: if explanted, give date: not applicable, as the lens remains implanted.(b)(4).Concomitant product(s): 1mtec30 cartridge - platinum i inserter - unknown serial#.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a female patient presented with toxic anterior segment syndrome (tass) and mild limbal edema after implantation of a zct150 22.5 diopter intraocular lens into the left eye.The lens remains implanted.The mild presentation of tass has resolved and patient's visual acuity on the left eye is 20/20.The patient's current status is indicated as recovered.
 
Additional Manufacturer Narrative
Additional information: through follow up the customer reported that they do not believe that these cases were true toxic anterior segment syndrome (tass) cases.The surgeon lost his confidence in the scrub tech and thought he had not washed the instruments properly.Furthermore, the tech had not processed any of the trays used on the tass cases.Initially 4 cases were reported, 3 of the 4 cases have been resolved.The 3 that resolved were treated with routine cataract post op drops.However, the 4th tass case presented to the office with an inflamed eye, red, tender, and painful.Intraocular ac (anterior chamber) tap for culture was performed which resulted with no growth after 3 days.Intraocular vancomycin was administered in office.The patient was treated with prolensa, vigamox, lotamax and timolol drops and diamox.The dosage and frequency of the medication were adjusted as the patient improved.After the 90 day implant survey, no residual problems were observed.The physician had no concerns regarding the amo products.There was no serial number or other identifying information provided in order to confirm which amo product was used on the 4th patient.Therefore, this follow-up information is being reported on follow-up reports for the 4 cases initially reported.The 3 other reported cases are captured in mdr numbers: 9614546-2016-00579, 2648035-2016-01786, 9614546-2016-00580.(b)(4).Device evaluation the device was not returned to the manufacturer for evaluation.Device inspection could not be performed therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.Review of the sterilization records show there were no non conformances with respect to the sterilization process.The product was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.Review of the sterilization records show there were no non conformances with respect to the sterilization process.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6084719
Report Number9614546-2016-00576
Device Sequence Number13902302
Product Code HQL
UDI-Device Identifier05050474552197
UDI-Public(01)05050474552197(17)200413
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/13/2020
Device Model NumberZCT150
Device Catalogue NumberZCT150U225
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2016
Supplement Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR